7 years ago at age of 58, female, had afib. An electro-cardioversion was successfully done and I have been in Sinus Rhythm since then. I did feel occasional "flutters" the first 2 years (2004 & 2005), but nothing since. All EKGs (nothing showed on EKGs in 2004 or 2005) have been normal since the Cardioversion in 2003. I do have controlled high blood pressure - take Toprol 100 once a day. Am also taking Tambocor 100 twice a day. I have continually requested to be taken off the Coumadin, but the Cardiologist was adament that I stay on it. Long story made short - in January 2010 I now go to a new Cardiologist. He was surprised the other Cardiologist kept me on Coumadin all these years. The new Cardiologist has all of my records. I have a return visit next month in July and I am looking forward to discontinuing this drug. He did mention something about the length of time I've taken the coumadin and my age 65, but did not elaborate. He then said he wanted to see how I did in my PT's in the months until my July appointment. So my question is - " After taking Coumadin for 7 years, does that lessen my chance of being able to discontinue Coumadin and also Tambocor?"
I don't thing, have never heard anything that would make me think, one can not stop coumadin if it is not needed. He may want to put you on an aspirin instead, as a small safeguard against blood clots.
Good to read you have had such good results. The bad news is AFib becomes more problematic with age (aging).
Are you absolutely positive you would know without a doubt if you were in a-fib? I don't think there's a real concensus among the Dr.s on this. I have been on coumadin for a yr and don't have a problem or any side effects with it. I do have episodes of a-fib but I always do know when I'm in it. Are you absolutely sure your heart is structurally sound? Have you had a recent stress test? Do you exercise regularly? My last stress test I had been on tambocor for a few yrs and my Dr was concerned about me being on it for so long because I was having breakthrough episodes. Well, during the stress test I got winded after 7 min. and they took me off the treadmill and gave me the IV drug version and it sent me directly into V-tach. Then it turned into a-fib...kept me in the hospital to rid my system of the Tambocor and ended up switching me to Rhythmol. Tambocor is a pretty heavy duty drug. I think if I were you I would, with Dr's approval stop the Tambocor first, maybe wear a 30 day Holter monitor to see if any "activity" shows up and maybe schedule a stress test and if all is stable and looks good to the Cardiologist.....then go off the coumadin. You may very well not have needed either of these drugs all this time but the past is the past and you can't change it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.